MAUDE Adverse Event Report: MEDTRONIC, INC LAUNCHER 6F GUIDE CATHETER; CATHETER, PERCUTANEOUS

MEDTRONIC, INC LAUNCHER 6F GUIDE CATHETER; CATHETER, PERCUTANEOUS
Model Number LA6AL75
Medical Device Problem Codes Detachment of Device or Device Component (2907); Material Deformation (2976)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/21/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
During a procedure, an attempt was made to use one 6f launcher guide catheter to treat a moderately tortuous, severely calcified lesion exhibiting 75-90% stenosis located in the proximal right coronary artery (rca).There was no damage noted to the packaging.The device was removed from packaging per ifu with no issues noted.Resistance was not encountered when advancing the device and excessive force was not used during insertion/delivery.The device was not excessively torqued.It was reported that the catheter kinked / snapped in the iliac area while in the patient.The patient was reported to be alive with no injury.
 
Additional Manufacturer Narrative
Product analysis summary: one 6 fr launcher guide catheter returned for analysis.Device returned with the distal section of the guide catheter partially loaded in a non-medtronic introducer.A detachment was evident to guide catheter distal to the strain relief.Torsional kinks were evident to the shaft of the guide catheter at the proximal detachment site and on the distal end of a non-medtronic introducer.Upon removal of the distal section of the guide catheter from the non-medtronic introducer it was noted that the shaft material was twisted repeatedly indicating that the shaft of the device was torqued a number of times.The shaft material on both sides of the detachment site was jagged, uneven and twisted.The inner braiding was exposed.No damage noted to the distal tip.No other damage noted to the remainder of the device.Additional information: the kink was noted at the distal end of the catheter during advancing the device across the iliac lesion.Resistance was not noted during removal of the catheter.A cardiac surgeon was called to assist in removing the device using intervention.Resistance was not noted during removal of the catheter.No further patient injury was reported.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
LAUNCHER 6F GUIDE CATHETER
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
MEDTRONIC, INC
37a cherry hill dr
danvers MA 01923
Manufacturer (Section G)
MEDTRONIC, INC
37a cherry hill dr
danvers MA 01923
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key14424743
Report Number1220452-2022-00037
Device Sequence Number6634696
Product Code DQY
UDI-Device Identifier00613994820624
UDI-Public00613994820624
Combination Product (Y/N)N
Initial Reporter CountrySN
PMA/510(K) Number
K132673
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/01/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/01/2023
Device Model NumberLA6AL75
Device Catalogue NumberLA6AL75
Device Lot Number0010961769
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/22/2022
Supplement Date Received by Manufacturer05/20/2022
Initial Report FDA Received Date05/17/2022
Supplement Report FDA Received Date06/01/2022
Date Device Manufactured12/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age69 YR
Patient SexMale
Patient Weight80 KG